Wildfire, Crosby
- When
- April 15, 3:20 PM CST to April 16, 6:00 AM CST
- Where
- Crosby forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
A wildfire burned an estimated 2,000 acres in northeastern Crosby County near the intersection of Crosby, Dickens, Floyd, and Motley Counties. The fire remained in rough canyon terrain, where it burned through the nighttime hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A wildfire burned an estimated 2,000 acres in northeastern Crosby County near the intersection of Crosby, Dickens, Floyd, and Motley Counties. The fire remained in rough canyon terrain, where it burned through the nighttime hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 15, 2:10 PM CST, 1 hour 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT TUE APR 15 2008 .SHORT TERM... SURFACE LOW PRESSURE GRADIENT HAS TIGHTENED TODAY WITH LOW END WINDY CONDITIONS ESTABLISHED ACROSS SOUTHERN PLAINS. UPPER LEVEL TROUGH SWINGING ACROSS THE PACIFIC NORTHWEST IS EXPECTED TO GRADUALLY DEEPEN THROUGH THE EASTERN GREAT BASIN ON WEDNESDAY. WESTERLY FLOW ALOFT WILL BACK MORE TO THE SOUTHWEST AND INCREASE LEADING TO FURTHER DEEPENING OF THE SURFACE LOW PRESSURE OVER THE SOUTHERN PLAINS AND ALSO PULL TROF A BIT FURTHER OUT INTO THE HIGH PLAINS. RESULT SHOULD BE STRONGER SLIGHTLY MORE WESTERLY COMPONENT WINDS ON WEDNESDAY. WIND SPEEDS TO SOLID WINDY LEVELS SEEMS SUPPORTED BOTH BY DEEP MIXING TO THE 600 MB LEVELS AND ALSO MOS OBJECTIVE GUIDANCE INDICATING SPEEDS A TAD BELOW WIND ADVISORY LEVELS. WE WILL HOLD OFF FOR NOW ON A WIND ADVISORY LEAVING LATER SHIFTS TO REVIEW FURTHER. FEW OTHER CHANGES WITH A WARM WEDNESDAY EXPECTED...HUNG CLOSE TO LATEST GUIDANCE TEMPERATURES WHICH SUPPORTED THE EARLIER FORECAST. PERHAPS A BIT OF THIN HIGH CLOUDS PASSING ON WEDNESDAY. MCQUEEN .LONG TERM... A STRONG COLD FRONT WILL PLUNGE THROUGH THE SOUTH PLAINS THURSDAY MORNING...WITH GUSTY NORTH WINDS /WHICH MAY APPROACH ADVISORY LEVELS/...LOW CLOUDS AND MUCH COOLER TEMPERATURES IN ITS WAKE. HIGH TEMPERATURES WILL STRUGGLE TO MAKE THE 50S ACROSS THE NORTHWEST ZONES...MAYBE MAKING LOWER 60S OVER THE SOUTHERN AND EASTERN ZONES...THOUGH ACTUAL HIGHS WILL BE DEPENDENT ON THE AREA AND DURATION OF THE LOW CLOUDS. ADDITIONALLY...THE PASSING STORM SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN ZONES DURING THE DAY THURSDAY...THOUGH THE BETTER FORCING SHOULD REMAIN TO THE NORTH OF THE AREA. TEMPERATURES WILL RECOVER INTO THE 70S FRIDAY AS A SHORTWAVE RIDGE MOVES IN FROM THE WEST AND THE STORM SYSTEM MOVES OFF INTO THE CENTRAL MISSISSIPPI RIVER VALLEY. UPPER-LEVEL SOUTHWEST TO WESTERLY FLOW WILL FOLLOW THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. THIS WILL BRING A RETURN TO ABOVE ABOVE TEMPERATURES...DRY AND BREEZY TO WINDY CONDITIONS. THIS WILL ALSO RESULT IN ELEVATED FIRE WEATHER CONDITIONS...ESPECIALLY ON THE CAPROCK BY THE WEEKEND. THERE IS A CHANCE SOME IMPROVED MOISTURE/LOW CLOUDS MAY WORK INTO THE EASTERN ZONES SUNDAY MORNING...BUT IT SHOULD BE SHUNTED EAST BY AFTERNOON. ANOTHER COLD FRONT MAY APPROACH THE AREA BY NEXT TUESDAY OR WEDNESDAY. && .FIRE WEATHER... WIND SPEEDS CONTINUING TO INCH UP TOWARDS RED FLAG CRITERIA OVER THE WESTERN SOUTH PLAINS AND SOUTHWEST PANHANDLE THIS AFTERNOON. GUIDANCE INDICATES SPEEDS SHOULD JUST ENTER CRITERIA AND VALIDATES RETAINING THE CURRENT RED FLAG WARNING INTO THE EARLY EVENING. STRONGER WINDS EXPECTED WEDNESDAY WITH A BIT MORE DOWNSLOPE WESTERLY COMPONENT PORTENDS A MORE SOLID FIRE WEATHER DAY. CONSIDERED ADDING ANOTHER ROW OF COUNTIES OVER THE WESTERN ROLLING PLAINS TO THE FIRE WEATHER WATCH ON WEDNESDAY...BUT QUESTION ABOUT HOW MUCH RELATIVE HUMIDITY WILL FALL OVER THE ROLLING PLAINS WEDNESDAY AFTERNOON. CURRENT INDICATIONS ARE THAT CRITERIA MAY BE APPROACHED OVER PORTIONS OF THE ROLLING PLAINS BUT THAT THE THREE HOUR WINDOW MAY BE A LIMITATION. GREENING DOES NOT LOOK LIKE MUCH OF A FACTOR YET...ESPECIALLY OVER THE WESTERN COUNTIES WHERE RAINFALL LAST WEEK WAS LESS. MCQUEEN A STRONG COLD FRONT IS EXPECTED TO PUSH THROUGH THE REGION THURSDAY MORNING. THIS WILL BRING AN ABRUPT NORTHERLY WIND SHIFT ALONG WITH MUCH COOLER AND RELATIVELY MORE MOISTURE CONDITIONS. DRY AND BREEZY DAYS CAN BE EXPECTED FROM FRIDAY THROUGH THE WEEKEND WITH ADDITIONAL CHANCES FOR ELEVATED FIRE DANGER CONCERNS...ESPECIALLY FOR AREAS ON THE CAPROCK BY THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 45 81 38 53 29 / 0 0 10 20 10 TULIA 51 82 42 53 31 / 0 0 10 20 10 PLAINVIEW 52 83 45 52 34 / 0 0 10 10 10 LEVELLAND 51 84 46 58 34 / 0 0 10 10 10 LUBBOCK 55 85 49 58 37 / 0 0 10 10 10 DENVER CITY 51 85 49 63 34 / 0 0 0 10 0 BROWNFIELD 51 85 49 61 35 / 0 0 10 10 10 CHILDRESS 54 85 49 60 40 / 0 0 10 20 10 SPUR 53 87 51 62 37 / 0 0 10 10 10 ASPERMONT 55 88 53 65 40 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027-028-033-034. && 05/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1143 AM CDT TUE APR 15 2008 TXZ021>044-161645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1143 AM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON OVER THE EXTREME SOUTHWEST TEXAS PANHANDLE...AND THE WESTERN AND NORTHWESTERN SOUTH PLAINS. A RED FLAG WARNING REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS FIRE WEATHER CONDITIONS ARE POSSIBLE AGAIN WEDNESDAY FOR THE TEXAS SOUTH PLAINS AND THE EXTREME SOUTHERN TEXAS PANHANDLE. A FIRE WEATHER WATCH IS IN EFFECT FOR THE COMBINATION OF DRY WINDS AND ELEVATED FIRE DANGER.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, April 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86701.